Results 1 to 6 of 6

Thread: Livedo reticularis and hypercoaguability

  1. #1
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default Livedo reticularis and hypercoaguability

    We speak often here about our "skin issues". Livedo reticularis is one that people ask about often (picture posted below) and one that I have the pleasure of having. I found out some information that I wanted to pass on to those that may be dealing with this issue. Please keep in mind that what I am about to tell you is NOT the case with everyone but it is something you may want to have your doctor check out.

    One of the early diagnosis that I was given was "hypercoaguability". Although it is a complicated blood process the short version is that there is an abnormality in the way the blood coagulates and it can put you at a higher risk of stroke or blood clots. No one ever told me that this had anything to do with AI issues. I actually found out during my own research on APS that I had shown symptoms of this for decades and it went undiagnosed. Anyway, I am now researching Crohn's because I have been diagnosed by my GP with AI Colitis but he believes it may be Crone's but we are waiting until Oct. (when I get my medicare) for me to see a specialist and get tested. In my research I ran across something that I had to share with everyone here.

    If you get diagnosed with, or show signs of, Livedo Reticularis, please talk to your doctor about doing hypercoaguability testing. Turns out that Livideo Reticularis is a symptom of blood countability issues! The good news is that there are meds (sometimes as easy as aspirin) that can be given to deal with the clotting issues but it is something to be monitored. Not everyone with LR has hypercoaguability issues but it should be enough to get you to ask the question of your doctor.

    Hope some of you found this information as helpful as I did.

    livedo-reticularis.jpg
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  2. The Following 2 Users Say Thank You to tgal For This Useful Post:

    magistramarla (07-28-2012), Saysusie (07-31-2012)

  3. #2
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    I look just like that, it's on my whole body, but darker on my arms, legs, knees and my breasts. I can't take aspirin right now, because of low platelets.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  4. #3
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Mari,
    This is interesting. I don't have that skin issue, but I do have those flaky little sores that were one of my earliest symptoms.
    Long before I had a dx of AI issues, the PCP that I showed the sores to immediately put me on a low-dose aspirin regimen.
    Jeff was put on it at about the same time when he had some irregular heart rates while exercising, so we have both been taking an aspirin a day for over 12 years.
    I wonder if this was on that doc's mind?
    Hugs,
    Marla

  5. #4
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    There are other, stronger meds that have to be used sometimes Debbie soni would tak to the doctor about that. Marla, don't you have APS? Hypercoaguability is part of APS and hence the reason for the aspirin. It very well may have been the first thing your doctor noticed
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  6. #5
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 310 Times in 251 Posts

    Default

    I'm having fun along similar lines apparently, Mari. The skin doc took several "plugs" out of me today for biopsy. We'll see what they show in 10 days. First thing he asked me afterwards was if I was taking a daily baby aspirin. Lupus shtinks worsen denn duhh hawgz pahnd...
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  7. #6
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Quote Originally Posted by tgal View Post
    Marla, don't you have APS? Hypercoaguability is part of APS and hence the reason for the aspirin. It very well may have been the first thing your doctor noticed
    Mari,
    This was way back in 1999, before the AI stuff was being considered. That PCP that I saw at the time thought that the sores were something called Lymphomatoid Papillosus. Perhaps APS is connected with that, but she never mentioned it.
    Years later, the rheumy said that the sores were probably AI related, but she never mentioned APS either. However, they have all told me to continue with the aspirin.
    Hugs,
    Marla

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •